Another Day ..... Vit K2 side effects - Thyroid UK

Thyroid UK
107,006 members β€’ 123,922 posts

Another Day ..... Vit K2 side effects

Hidden
Hidden
β€’13 Replies

Hi everyone

Spent most of last couple of days getting to grips with all this with the help of you lovely people.

Another day, another problem ....

Has anyone had any adverse effects from Vit K2 - Mk7?

Today is my 3rd day of dosing with this (in accordance with D3 supplementation protocol). Very soon (within 30 minutes of taking) I've begun to feel quite poorly and this has persisted. Feeling dizzy, light headed, palpitations, headachewhich persists. Didn't make any connection at first but now wondering. Dose - 2 x 90 mcg asper instructions on product.

Has any one had any similar probs pls?

Many thanks - again

Maureen

13 Replies
oldest β€’ newest
SlowDragon
SlowDragonAdministrator

Suggest you don't take it then

You're not on any blood thinning products like warfarin?

nutritionkit.com/vitamin-k2...

Hidden
Hidden
in reply to SlowDragon

No SlowDragon - no blood thinners :(

Hidden
Hidden
in reply to SlowDragon

This is an excellent link SD. Perhaps worth including in threads about Vit K2.

SeasideSusie
SeasideSusieAdministrator

Grincho

Which brand are you taking?

When I was looking into this it was suggested that 90-100mcg K2-MK7 is enough for up to 10,000iu D3, so it would seem that the serving suggestion is rather high. Sorry I no longer have the link to the article.

Hidden
Hidden
in reply to SeasideSusie

I'm taking Natures Best. I've been doing lot of research since my original post. These s/e are mentioned quite frequently in various places. Will lookfor links and post in a sort while.

I forgot to mention the most terrible of these s/ethat's hit me. Severe burning of skin and tingling with musclepain. I just put it down to a sudden worsening of fibro but I haven't had anything like this since before I started Gabapentin with very good results.

As Vit K2 has a half life of 3.5days, think it'll take me a couple of weeks to get over this,

chinchi
chinchi
in reply to Hidden

Hi Grincho,

I have never taken K2 and I thought my burning skin could be due to high levels of vitamin D3. I've been taking a supplement without adding magnesium and K2 and that has raised by blood calcium levels, which gave me a big kidney stone. I'm thinking that maybe it's the calcium imbalance that is the ultimate culprit.

SeasideSusie
SeasideSusieAdministrator
in reply to chinchi

Chinchi

Here is some information from the Vit D Council about the cofactors needed:

vitamindcouncil.org/about-v...

D3 aids absorption of calcium from food and K2-MK7 directs the calcium to bones and teeth where it is needed and away from arteries and soft tissues where it can be deposited and cause problems such as hardening of the arteries, kidney stones, etc.

D3 and K2 are fat soluble so should be taken with the fattiest meal of the day, D3 four hours away from thyroid meds.

Magnesium helps D3 to work. We need Magnesium so that the body utilises D3, it's required to convert Vit D into it's active form. So it's important we ensure we take magnesium when supplementing with D3.

Magnesium comes in different forms, check to see which would suit you best and as it's calming it's best taken in the evening, four hours away from thyroid meds

naturalnews.com/046401_magn...

Hidden
Hidden
in reply to SeasideSusie

Hi Susie

I found the thread in which you posted on this subject and your post contains the link(s) to which you refer.

healthunlocked.com/thyroidu...

I'm afraid that I have been rather stupid. My D3 didn't arrive until today but I decided that I would start the Vit K2 beforehand, on the basis that I am already taking 800 mg D3 in a prescribed calcium /D3 supplement. I took 2 x 90 mcg tabs - clearly too much for the 800 mg D3 and even for today's dose of 2000 mg D3.

Tomorrow I shall take 2000 mg D3 and just 1 x 90 mcg Vit K2. I already take Magnesium. With the 800 mg of D3 in my supplement, this should be about right I think.

When I looked back at the comments from other users with similar symptoms, these were from people taking Vit K2 only - no D3.

SeasideSusie
SeasideSusieAdministrator
in reply to Hidden

Grincho

Thank you for the link, I wouldn't have been able to find it! I've made a note of the article now so I've got it to hand next time this comes up :)

If I were you, seeing as you seem to have had a bad reaction, I'd leave off the K2 for now. Let things settle down and when all symptoms have cleared up then start your D3 again. Stay on D3 only for 2 weeks, then if no adverse reaction reintroduce K2 at just the one capsule, alongside your D3. If you're planning on introducing any more supplements, then wait another 2 weeks after the D3 and K2 to see if there is any reaction. If not, then introduce the next supplement. This way, if you do have a reaction you will know what caused it.

Hidden
Hidden
in reply to SeasideSusie

Thank you Susie. Good advice 😊

Why not eat the foods that contain K2 instead. Some fermented cheeses, grass fed butter and egg yolks. Most peolpe in France eat fermented cheese and get their K2 from these foods.

greygoose
greygoose
in reply to Bunnyjean

Well, perhaps they're not hypo and have good absorption. The only reason we take these supplements is because, being hypo, our absorption is impaired. :)

Yes I understand, still learning it's a bit like being back to school sometimes. Thanks.

You may also like...